Alert archive / North Carolina / Flash Flood Warnings in 2018

Flash Flood Warning 22, NWS Wilmington, NC

September 16, 20186 counties in North Carolina

NWS Wilmington, NC issued this flash flood warning at Sep 16, 2018, 1:24 PM EDT for 6 counties in North Carolina. It was in force for 8 hr. 33 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 16, 2018, 1:24 PM EDT (17:24 UTC)
Expired
Sep 16, 2018, 9:30 PM EDT
In force
8 hr
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Flood severity
None

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC

The radar

The Wilmington radar (KLTX), 53 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 16, 1:32 PM EDTFLASH FLOOD1 Nne Winnabow, NCZION CHURCH ROAD NE NEAR CHAPPELL LOOP ROAD SE NEAR LELAND, NC IN BRUNSWICK COUNTY IS CLOSED AND IMPASSABLE DUE TO FLOODING.
Sep 16, 1:32 PM EDTFLASH FLOOD4 Ene Kelly, NCA LARGE STRETCH OF NC-210 IS IMPASSABLE BETWEEN I-95 AND I-40.
Sep 16, 1:34 PM EDTFLASH FLOOD2 E Castle Hayne, NCHIGH WATER REPORTED AT THE INTERSECTION OF HOLLY SHELTER ROAD AND BLUE CLAY ROAD NEAR CASTLE HAYNE, NC IN NEW HANOVER COUNTY. THE ROAD IS IMPASSABLE.
Sep 16, 1:40 PM EDTFLASH FLOOD2 W Leland, NCOLD FAYETTEVILLE ROAD AT HOLLIS LANE NE NEAR LELAND, NC IN BRUNSWICK COUNTY IS IMPASSABLE DUE TO FLOODING.
Sep 16, 1:40 PM EDTFLASH FLOOD3 Ene Clarkton, NCELKTON ROAD NEAR CLARKTON, NC IN BLADEN COUNTY IS FLOODED FOR 500 YARDS OR MORE, THE BRIDGES ARE NOT VISIBLE.
Sep 16, 1:42 PM EDTFLASH FLOOD1 Ene Clarkton, NCROAD WASHED OUT ON BURNEY FORD ROAD NEAR CLARKTON, NC IN BLADEN COUNTY.
Sep 16, 1:53 PM EDTFLASH FLOOD2 Sse Elizabethtown, NCMERCER MILL BROWN MARSH ROAD NEAR CLARKTON IN BLADEN COUNTY IS IMPASSABLE. A CAR IS STALLED AND STRANDED IN THE MIDDLE OF THE FLOODED ROADWAY.
Sep 16, 2:24 PM EDTFLASH FLOOD1 Nnw Whiteville, NCUS-74 / US-76 / ANDREW JACKSON HIGHWAY IS CLOSED NEAR NC-87 AND MACO ROAD OUTSIDE OF SANDY CREEK, NC IN BRUNSWICK COUNTY DUE TO FLOODING.
Sep 16, 2:37 PM EDTFLASH FLOOD3 E Currie, NCUS-421 IS CLOSED IN BOTH DIRECTIONS NORTH OF NC-210 IN BLADEN COUNTY NEAR BURGAW, NC. THE ROAD IS CLOSED AND IMPASSABLE DUE TO FLOODING.
Sep 16, 2:40 PM EDTFLASH FLOOD1 Nnw Shallotte, NCSOUTHBOUND LANE OF US-17 IS CLOSED NEAR SMITH AVENUE IN WILMINGTON, NC DUE TO FLOODING.
Sep 16, 2:46 PM EDTFLASH FLOODClarkton, NCUS-701 IN BOTH DIRECTIONS IS CLOSED DUE TO FLOODING. ROAD IS CLOSED NEAR CLARKTON, NC IN BLADEN COUNTY.
Sep 16, 2:50 PM EDTFLASH FLOOD2 Wsw Leland, NCSINK HOLE DEVELOPED DUE TO FLOODING NEAR BACK YARD FEET AND GRANDIFLORA DRIVE NEAR LELAND IN BRUNSWICK COUNTY. THE ROAD IS CLOSED AND IMPASSABLE.
Sep 16, 3:04 PM EDTFLASH FLOOD4 Ssw Rennert, NCSNIPES ROAD IS COMPLETED WASHED OUT DUE TO FLOODING AT MCQUEEN ROAD NEAR RED SPRINGS IN ROBESON COUNTY.
Sep 16, 3:06 PM EDTFLASH FLOOD9 Ene Evergreen, NCJORDAN ROAD HAS FAILED NEAR WHITEVILLE, NC IN COLUMBUS COUNTY. THE ROAD IS CLOSED UNTIL FURTHER NOTICE.
Sep 16, 3:09 PM EDTFLASH FLOODShallotte, NCUS-17 BUSINESS IS REPORTED TO BE IMPASSABLE AND CLOSED BETWEEN MULBERRY STREET AND VILLAGE ROAD IN SHALLOTE IN BRUNSWICK COUNTY.
Sep 16, 3:15 PM EDTFLASH FLOOD1 Wnw Wilmington, NC16ST HAS COLLAPSED AT THE INTERSECTION WITH GREENFIELD ST. IN WILMINGTON, NC. ROAD IS CLOSED AND IMPASSABLE.
Sep 16, 3:19 PM EDTFLASH FLOOD3 Nne Holden Beach, NCTURKEY TROT ROAD IS REPORTED TO BE CLOSED NEAR FAWN HAVEN LANE NEAR HOLDEN BEACH IN BRUNSWICK COUNTY DUE TO FLOODING.
Sep 16, 3:31 PM EDTFLASH FLOOD1 Nne Sandy Creek, NCUS-74/76 IS CLOSED NEAR SAW MILL ROAD NEAR NORTHWEST IN BRUNSWICK COUNTY DUE TO FLASH FLOODING.
Sep 16, 3:34 PM EDTFLASH FLOOD3 Nw Supply, NCLITTLE MACEDONIA ROAD NW IS CLOSED IN BOTH DIRECTIONS NEAR SHALLOTE IN BRUNSWICK COUNTY. THE ROAD IS IMPASSABLE DUE TO FLOODING.
Sep 16, 3:39 PM EDTFLASH FLOOD1 Sw Hampstead, NCDEERFIELD DRIVE AT CREEKVIEW DRIVE IS CLOSED DUE TO A WASHOUT CAUSED BY FLASH FLOODING NEAR HAMPSTEAD IN PENDER COUNTY.
Sep 16, 3:40 PM EDTFLASH FLOOD2 Nnw Smith Creek, NCN KERR AVE IS WASHED OUT AT BAVARIAN LANE IN WILMINGTON IN NEW HANOVER COUNTY. ROAD IS CLOSED AND IMPASSABLE.
Sep 16, 3:40 PM EDTFLASH FLOOD6 Sse Maxton, NCOQUINN ROAD AT MCLEOD DRIVE IS IMPASSABLE DUE TO FLOODING NEAR MAXTON IN ROBESON COUNTY.
Sep 16, 3:48 PM EDTFLASH FLOOD2 Nw Wilmington, NCUS-17 BUSINESS IS WASHED OUT AT 12TH ST. IN DOWNTOWN WILMINGTON IN NEW HANOVER COUNTY.
Sep 16, 3:50 PM EDTFLASH FLOOD1 W Ogden, NCSINKHOLE 4-FEET DEEP REPORTED AT CORNER OF RED CEDAR RD AND HAWK RD.
Sep 16, 3:59 PM EDTFLASH FLOOD1 Nne White Lake, NCUS-701 IS FLOODED NEAR WHITE LAKE IN BLADEN COUNTY. THE ROAD IS IMPASSABLE AND IS CLOSED.
Sep 16, 4:03 PM EDTFLASH FLOOD8 Ene White Lake, NCNC-210 NEAR WHITE LAKE IS FLOODED AND THE SHOULDER IS VISIBLY WASHED AWAY.
Sep 16, 4:08 PM EDTFLASH FLOOD1 Ese Bladenboro, NCNC-211 BUS IS FLOODED AND CLOSED IN BOTH DIRECTIONS IN BLADENBORO IN BLADEN COUNTY. ROAD IS IMPASSABLE.
Sep 16, 4:09 PM EDTFLASH FLOOD1 Ene Wrightsboro, NCROAD IS WASHED OUT AT N KERR AVE BETWEEN EXPORT AVE AND BOUNDARY ST IN WILMINGTON IN NEW HANOVER COUNTY.
Sep 16, 4:11 PM EDTFLASH FLOOD8 Ene St. Helena, NCNC-242 IS FLOODED IN BLADENBORO IN BLADEN COUNTY DUE TO FLOODING. ROAD IS CLOSED AND IMPASSABLE.
Sep 16, 4:12 PM EDTFLASH FLOOD2 Ene White Lake, NCNC-41 IS FLOODED NEAR WHITE LAKE IN BLADEN COUNTY. WATER IS UP TO THE GUARD RAILS.
Sep 16, 4:15 PM EDTFLASH FLOOD2 Ese Long Beach, NCE BEACH DR IS WASHED OUT IN OAK ISLAND IN BRUNSWICK COUNTY.
Sep 16, 4:19 PM EDTFLASH FLOOD1 Nnw Smith Creek, NCHIGH WATER HAS BEEN REPORTED AT I-40 RAMP FROM COLLEGE ROAD ON NC-132 IN WILMINGTON, NC IN NEW HANOVER COUNTY.
Sep 16, 4:23 PM EDTFLASH FLOOD6 Sw Lake Waccamaw, NCHALLSBORO ROAD SOUTH NEAR WHITEVILLE IS CLOSED IN COLUMBUS COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 33 storm reports to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 5.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2018-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2018-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

935 
WGUS52 KILM 161724
FFWILM
NCC017-019-047-129-141-155-170130-
/O.NEW.KILM.FF.W.0022.180916T1724Z-180917T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington NC
124 PM EDT SUN SEP 16 2018

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  New Hanover County in southeastern North Carolina...
  Pender County in southeastern North Carolina...
  Robeson County in southeastern North Carolina...
  Bladen County in southeastern North Carolina...
  Brunswick County in southeastern North Carolina...
  Columbus County in southeastern North Carolina...

* Until 930 PM EDT Sunday.

At 121 PM EDT, local law enforcement and department of 
transportation officials reported flash flooding continues, with 
many highways and local roads inundated and closed. Interstate 40 
remains closed north of Wilmington. 10 to 15 inches of rain have 
fallen in the past 18 hours with some spots up to 26 inches of 
rain since the event began.

Additional rainfall amounts of 3 to 6 inches will help maintain the 
very high floodwater levels across the area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Never drive your vehicle into areas where
the water covers the road. Flood waters are usually deeper than they
appear. Flowing water may be powerful enough to sweep vehicles off
the road.

A Flash Flood Warning means that dangerous flooding is imminent or
occurring.  Residents within the warned area should take immediate
precautions to protect life and property.

&&

LAT...LON 3432 7769 3417 7783 3384 7796 3389 7803
      3391 7814 3390 7837 3385 7854 3463 7946
      3477 7933 3484 7935 3483 7919 3495 7903
      3490 7894 3484 7890 3486 7850 3455 7825
      3472 7811 3472 7768 3448 7758 3444 7752

$$

TRA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 10:57 AM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Sep 16, 10:57 AM EDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1057 AM EDT Sun Sep 16 2018

.SYNOPSIS...
Tropical Depression Florence will drift west across South
Carolina today bringing more rainfall to the Carolinas. A
drying trend will follow through this week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 10 AM Sunday...Minimal changes required for morning
update. TD Florence continues slowly moving west across central
SC. Rainbands will continue to move across the area, although
rainfall rates and coverage will be decreasing throughout the
day. Still could see anywhere from 3 to 6 inches of rain across
the area. At this point any additional rain is going to
exacerbate any ongoing flooding and this will once again be the
main concern for today.

Previous discussion from 700 AM Sunday follows: Tornado Watch
extended in both area and time to include NC zones and portion
of SC through 5 pm. Final Advisory was issued for Florence at
5am. Florence, now a depression, will move on a steady clip
westward toward the southern Appalachians as it weakens through
today. A Tornado Watch remains in effect and we have had several
spin ups overnight leading to Tornado Warnings, mainly moving
on shore in torrential rain bands between the tip of Cape Fear
and Wrightsville Beach. The outer circulation and some rainbands
will continue to affect the area with periods of torrential
rain. The rainfall rates in these rainbands were 1 to 3 inches
per hour. A Flash Flood Watch remains in effect until this
evening and a fairly large Flash Flood Warning covers all of our
NC zones across our local forecast area. Flash flooding was
already occurring across the area and any additional torrential
rainfall will increase the severity of flash flooding.

Plenty of moisture will continue to feed up in a deep southerly
tropical flow with Pcp water values remaining up around 2.5
inches through this afternoon with only a gradual drop off
through tonight down close to 2.25 inches by morning. Models
showing axis of heaviest rain in a fairly persistent rainband
running from tip of Cape Fear NW to Bladen county and portions
of Pender County through tonight, but other embedded heavier
rain showers will be possible farther in other areas, as well.
Could see an additional 5 to 10 inches in this almost stationary
rainband through tonight.

This should be the final day of gusty winds and rain from the
remnants of Florence, with gradual improvement thereafter.
Should see drier air making its way in through the mid levels
through tonight. Temps in the mid to upper 70s will not increase
much today, running into the lower 80s this afternoon.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 300 AM Sunday...Deep layer southwesterly flow only
becoming peripherally related to Florence on Monday. Though this
flow will not offer up much in the way of forcing low level
moisture will be adequate for some pretty high chance POPs
though luckily QPF prospects appear low if for no other reason
some increasingly dry mid level air. Mid level troughiness
sweeps across the area pushing a cold front through on Tuesday.
A few showers will be possible but once again mid level dry air
should limit their coverage and their QPF potential.
Temperatures will be just a few degrees above climatology by day
but quite elevated by night.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 430 PM Saturday...Backdoor cold front comes through on
Wednesday likely with little fanfare but lowering rain chances and
aiding in drying the area out. Surface and mid level high pressure
progress slowly eastward late in the period keeping temperatures
seasonable and rain chances minimized; with only a small increase in
moisture/return flow.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
As of 12Z...Rainbands running around remnants of Florence will
continue to produce periods of torrential rain with IFR conditions
slowly improving to MVFR conditions through the period. The main
band this morning will be moving from S-SE to N-NW across mainly ILM
with some intermittent shra over MYR/CRE. Another band was affecting
FLO. Visibilities could go as low as a half mile in the torrential
rain. Winds along the coast still gusting to 30 to 35 kts with an
occasional higher gusts. Look for improving conditions with winds
diminishing slowly through today and raised ceilings and vsbys
toward end of TAF period.

Extended Outlook...Gradual improvement east to west into
Monday. VFR Tue-Thurs.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 1030 AM Sunday...Minimal changes required for morning
update. Hazardous conditions continue across the waters as TD
Florence slowly moves away from the coast. Seas continue to run
7 to 10 ft with onshore flow running on the high end of the 20
to 25 kt range. Gusts in excess of 30 kt can be expected.
Conditions will gradually improve, although that is relative and
the SCA will remain in effect into Monday.

Previous discussion from 700 AM Sunday follows: Last advisory
for Tropical Storm Florence was issued at 5 am. A Small Craft
Advisory was issued to account for elevated seas and winds which
will continue through today as the remnants of Florence move
westward toward the Southern Appalachians. Essentially, winds
and seas will diminish through tonight, with seas starting out
around 9 to 12 ft and dropping to 6 to 8 by this evening and
down to 4 to 6 ft by daybreak Monday. Winds up near 20 to 30 kts
with a few gale force gusts lingering this morning, will drop
to around 15 kts through tonight.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 300 AM Sunday...Wind will be out of the southwest on
Monday as Florence becomes an open trough and high pressure sits
over the western Atlantic. As this through flatten on Tuesday
the increased westerly flow will help to push a cold front
across the area. SW wind will turn to the W, possibly veering a
little more. The FROPA will bring a small uptick in wind and
seas but no flags or headlines are expected.

LONG TERM /WEDNESDAY THROUGH THURSDAY/...
As of 430 PM Saturday...A cold front will sag south across the
area Wednesday and usher in northerly winds. These will veer to
easterly on Thursday as the center of the high progresses
eastward. Seas will average 3 ft.

&&

.TIDES/COASTAL FLOODING...
As of 1030 AM Sunday...Significant coastal flooding is expected
along the lower portions of the Cape Fear River this afternoon
and evening. River levels remain elevated as runoff from
excessive, heavy rainfall flows into rivers already swollen by
lingering storm surge from Florence. The lower Cape Fear near
Wilmington may exceed 8 ft MLLW this afternoon, with significant
impacts to many locations, including shutting down the
northbound side of US 421 near the Battleship USS North
Carolina.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Flash Flood Watch until 7 PM EDT this evening for SCZ017-023-
     024-032-033-039-054>056-058-059.
     High Rip Current Risk through late Monday night for SCZ054-056.
NC...Flash Flood Watch until 7 PM EDT this evening for NCZ087-096-
     099-105>110.
     High Rip Current Risk through late Monday night for NCZ106-108-
     110.
     Coastal Flood Warning until 8 PM EDT this evening for NCZ107.
MARINE...Small Craft Advisory until 8 AM EDT Monday for AMZ250-252-254-
     256.

&&

NEAR TERM...III
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...RGZ
Hazardous weather outlook, Sep 16, 10:35 AM EDT, 2 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
1035 AM EDT Sun Sep 16 2018

AMZ250-252-254-171445-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
1035 AM EDT Sun Sep 16 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...
...TORNADO WATCH 379 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-058-059-171445-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Central Horry-Northern Horry-
1035 AM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...TORNADO WATCH 379 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Prolonged, significant major to record flooding is expected along
many area rivers and their tributaries for at least the next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-SCZ054-171445-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
1035 AM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...TORNADO WATCH 379 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE MONDAY NIGHT...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Tornado Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

Prolonged, significant major to record flooding is expected along
many area rivers and their tributaries for at least the next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ039-055-171445-
Williamsburg-Inland Georgetown-
1035 AM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Prolonged, significant major to record flooding is expected along
many area rivers and their tributaries for at least the next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ256-171445-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1035 AM EDT Sun Sep 16 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ056-171445-
Coastal Georgetown-
1035 AM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE MONDAY NIGHT...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

Prolonged, significant major to record flooding is expected along
many area rivers and their tributaries for at least the next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 16, 10:25 AM EDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1025 AM EDT SUN SEP 16 2018

SCZ054-058-161445-
Coastal Horry SC-Central Horry SC-
1025 AM EDT SUN SEP 16 2018

...GUSTY WINDS EXPECTED AS A HEAVY SHOWER MOVES ONSHORE...

At 1024 AM EDT, Doppler radar was tracking a shower with gusty winds
near Myrtle Beach, moving north at 40 mph.

Wind gusts up to 50 mph will be possible with this shower.

Locations impacted include...
Myrtle Beach, Hand, Barefoot Landing Area Of North Myrtle Beach and
Grand Strand Regional Medical Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 500 PM EDT for northeastern
South Carolina.

LAT...LON 3387 7889 3390 7880 3377 7876 3372 7885
TIME...MOT...LOC 1424Z 168DEG 36KT 3369 7879

TRA
Local storm report, Sep 16, 10:27 AM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1027 AM EDT SUN SEP 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     FLASH FLOOD      1 ENE MARION            34.18N  79.38W
09/16/2018                   MARION             SC   MEDIA

            FLOODING IN STREETS AND AT BUSINESSES ALONG US-76 NEAR
            METAL ST

&&

EVENT NUMBER ILM1800290

OLIVA
Special weather statement, Sep 16, 11:25 AM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1125 AM EDT SUN SEP 16 2018

NCZ096-161630-
Bladen NC-
1125 AM EDT SUN SEP 16 2018

...THUNDERSTORMS WITH GUSTY WINDS EXPECTED ACROSS BLADEN COUNTY...

At 1125 AM EDT, Doppler radar was tracking showers and thunderstorms
along a line extending from near Bladen Community College to Council.
Movement was north at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Elizabethtown, Bladen Community College, Lisbon, Duart, Ammon,
Council, Tobermory, Ruskin, White Oak, Jerome, White Lake, Dublin,
Tar Heel and Bladen County Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 500 PM EDT for southeastern
North Carolina.

LAT...LON 3484 7849 3483 7847 3481 7846 3438 7842
      3464 7882 3469 7881 3474 7886 3484 7890
      3485 7880 3485 7849
TIME...MOT...LOC 1525Z 165DEG 15KT 3464 7879 3441 7845

TRA
Local storm report, Sep 16, 12:25 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1225 PM EDT SUN SEP 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 PM     WATER SPOUT      1 SSE MYRTLE BEACH      33.68N  78.89W
09/16/2018                   AMZ254             SC   MEDIA

            LOCAL MEDIA SPOTTED THE WATERSPOUT ON THEIR WEBCAM IN
            MYRTLE BEACH, SC.

&&

EVENT NUMBER ILM1800291

21
Local storm report, Sep 16, 12:31 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1231 PM EDT SUN SEP 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 PM     FUNNEL CLOUD     1 NNW MYRTLE BEACH      33.71N  78.90W
09/16/2018                   HORRY              SC   MEDIA

            MEDIA REPORTED A FUNNEL CLOUD AT HWY-17 AT JOE WHITE
            AVENUE IN MYRTLE BEACH, SC.

&&

EVENT NUMBER ILM1800292

21
Local storm report, Sep 16, 1:15 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
115 PM EDT SUN SEP 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     FUNNEL CLOUD     2 NE MYRTLE BEACH       33.72N  78.87W
09/16/2018                   HORRY              SC   SOCIAL MEDIA

            FUNNEL CLOUD CAPTURED ON SOCIAL MEDIA VIDEO JUST NORTH
            OF MYRTLE BEACH.

&&

EVENT NUMBER ILM1800293

OLIVA

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 8:06 PM EDTTornado WarningILMNew Hanover9 min
Sep 15, 8:28 PM EDTTornado WarningILMNew Hanover17 min
Sep 15, 8:48 PM EDTTornado WarningILMNew Hanover12 min
Sep 15, 9:23 PM EDTTornado WarningILMNew Hanover, Pender22 min
Sep 15, 9:49 PM EDTTornado WarningILMPender11 min
Sep 15, 9:55 PM EDTFlash Flood WarningILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson8 hr
Sep 15, 10:27 PM EDTTornado WarningILMPender18 min
Sep 15, 10:31 PM EDTTornado WarningILMPender14 min
Sep 15, 11:33 PM EDTSpecial Marine WarningILM57 min
Sep 15, 11:53 PM EDTTornado WarningILMNew Hanover15 min
Sep 16, 12:04 AM EDTSpecial Marine WarningILM26 min
Sep 16, 12:23 AM EDTTornado WarningILMNew Hanover8 min
Sep 16, 12:26 AM EDTTornado WarningILMBrunswick, New Hanover34 min
Sep 16, 12:55 AM EDTTornado WarningILMBrunswick, New Hanover20 min
Sep 16, 1:51 AM EDTTornado WarningILMBrunswick, New Hanover24 min
Sep 16, 5:00 AM EDTSmall Craft AdvisoryILM37 hr
Sep 16, 5:23 AM EDTFlash Flood WarningILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson8 hr
Sep 16, 7:12 AM EDTTornado WarningILMBrunswick33 min
Sep 16, 8:48 AM EDTSpecial Weather StatementILMNew Hanover42 min
Sep 16, 9:06 AM EDTSpecial Marine WarningILM54 min
Sep 16, 9:52 AM EDTSpecial Marine WarningILM38 min
Sep 16, 10:23 AM EDTCoastal Flood WarningILMNew Hanover10 hr
Sep 16, 11:25 AM EDTSpecial Weather StatementILMBladen65 min
Sep 16, 11:40 AM EDTSpecial Marine WarningILM50 min
Sep 16, 11:44 AM EDTSpecial Marine WarningILM16 min
Sep 16, 12:25 PM EDTTornado WarningILMRobeson35 min
Sep 16, 12:41 PM EDTTornado Warning Considerable damage threatILMColumbus24 min
Sep 16, 3:15 PM EDTTornado WarningILMRobeson45 min
Sep 16, 3:26 PM EDTTornado WarningILMRobeson49 min
Sep 16, 3:58 PM EDTTornado WarningILMRobeson47 min
Sep 16, 5:58 PM EDTTornado WarningILMRobeson32 min
Sep 16, 7:56 PM EDTSpecial Marine WarningILM45 min

Nearby

Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.